New York, 2013

Flash Flooding in New York, August 8 to 9, 2013

August 8 to 9, 2013 · NWS BGM · 16 events in 6 counties and zones

An upper level disturbance moved along a stationary front and produced numerous, slow moving clusters of thunderstorms across Central New York. This resulted in several areas of significant flash flooding around the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$705,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

An upper level disturbance moved along a stationary front and produced numerous, slow moving clusters of thunderstorms across Central New York. This resulted in several areas of significant flash flooding around the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 8, 7:01 PM EST, 42 minutes earlier.

Area forecast discussion, Aug 8, 7:01 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT THU AUG 8 2013

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL EVENTUALLY MOVE PAST THE REGION ON
FRIDAY NIGHT. IN THE MEANTIME...CHANCES FOR PERIODIC SHOWERS AND
A THUNDERSTORM OR TWO WILL CONTINUE THROUGH FRIDAY EVENING.
LOCALLY HEAVY RAIN IS POSSIBLE IN ANY STORMS THAT FORM. A DRIER
WEEKEND IS IN STORE WITH TEMPERATURES REMAINING ON THE COOLER SIDE
OF NORMAL FOR AUGUST.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
300 PM UPDATE...

A COLD FRONT ACROSS WESTERN NY NOW WILL ACT MORE LIKE A STATIONARY
FRONT OVERNIGHT MAKING LITTLE IF ANY PROGRESS FARTHER EAST.
MEANWHILE A BROAD SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO PUMP
IN AMPLE AMOUNTS OF MOISTURE INTO OUR AREA THROUGH TONIGHT. SO FAR
COVERAGE HAS BEEN VERY SCATTERED WITH STORMS FIRING OVER WNY
AHEAD OF THE FRONT AND ALONG A LAKE BREEZE BOUNDARY. CONVECTION IN
OUR AREA MOVING THROUGH THE CATSKILLS NOW...LIKELY FORMED ON THE
OUTFLOW FROM EARLIER STORMS TODAY. LOOKING UPSTREAM CONVECTION IS
MORE PLENTIFUL OVER SW PA AND WV. BASED ON THIS...OUR SW
FLOW ALOFT...AND INCREASING MOISTURE OVERNIGHT...CONTINUED TO
RAMP UP POPS FROM CHANCE THIS AFTERNOON TO LIKELY OVERNIGHT.
SEVERE THREAT LOOKS ISOLATED AND JUST CONFINE TO NOW THROUGH EARLY
EVENING. MAINLY PULSE STORMS ARE EXPECTED WITH A BRIEF LARGE
HAIL/DAMAGING WIND THREAT. CONFIDENCE IN THIS SCENARIO IS ABOVE
AVERAGE GIVEN NATURE OF THE STORMS THAT HAVE FORMED THUS FAR WITH
VERY HIGH CORES ALOFT NOT LASTING MUCH MORE THAN A FEW VOLUME
SCANS. THIS IS LIKELY DUE TO MINIMAL SHEAR (30 KTS OR LESS)
BETWEEN 0-6 KM BUT MODEST CAPES (ABOVE 2,000 J/KG).

A LARGER THREAT OVERNIGHT WILL BE THE POSSIBILITY OF
LOCALLY HEAVY RAIN AS PWATS INCREASE TO NEAR 2 INCHES BY 12Z
FRIDAY. WILL HIGHLIGHT IN THE HWO NOW WITHOUT ENOUGH CONFIDENCE TO
FOCUS INTO ANY SPECIFIC AREA. IT SHOULD BE WORTH NOTING THE
HRRR/ARW AND NMM DO SHOW AN AREA OF SHOWERS OVER WVA NOW EVOLVING
INTO AN AREA OF HEAVIER RAIN BETWEEN 06Z AND 12Z OVER NEPA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
300 PM UPDATE...

THE STATIONARY FRONT MENTIONED ABOVE WILL FINALLY BEGIN TO MOVE
EAST AS A COLD FRONT DURING THE DAY. CHANCES FOR SHOWERS AND
THUNDER WILL EXIST EVERYWHERE THROUGH EARLY AFTERNOON BEFORE
FOCUSING ON NEPA AND THE CATSKILLS BY LATE AFTERNOON AS THE FRONT
MAKES PROGRESSION THROUGH THE AREA. LOCALLY HEAVY RAIN IS STILL
POSSIBLE ESPECIALLY IN NEPA WITH PWATS NEAR 2 INCHES.

BEHIND THE FRONT MUCH DRIER AIR WORKS IN FRIDAY NIGHT INTO
SATURDAY. THE WEEKEND LOOKS GREAT WITH PARTLY TO MOSTLY SUNNY
SKIES AND HIGHS IN THE 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
2 PM UPDATE...
MED RANGE MODELS IN FAIR AGREEMENT THRU THE LONG TERM. MODELS
ADVERTISING FROPA BEGINNING MON NGT AND THRU MOST OF THE AREA ON
TUESDAY, THUS HV POPS FOR THIS TIME PD. SHOWERS AND TSTMS EXPECTED
DRG THE AFTN HRS. 1020MB SFC HIGH WL BUILD IN AND LV DRY WX THRU
THE REST OF THE PD. TEMPS WL BE RUNNING BLO NORMAL THRU MID-WEEK.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...

ON GOING CONV THIS EVE WILL SLOWLY DIMINSH TWRDS MIDN...BUT MVFR
CIGS AND VSBYS WILL CONT THRU MUCH OF THE NGT WITH THE LEFTOVER
MOISTURE. BNDRY FNLY MAKES A PUSH TO THE SE ON FRI,,,BUT NOT
BEFORE SOME PCPN AND CONTD LWRD CIGS AND VSBY...ESP OVER THE CNTRL
AND SRN TAF SITES. CLRG BEGINS LATE IN THE TAF PD...BEGINNING IN
THE WRN SITES IN THE AFTN.

OUTLOOK...

SAT THRU MON...VFR.

MON NGT/TUE...MVFR RESTRICTION IN SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...HEDEN
NEAR TERM...HEDEN
SHORT TERM...HEDEN
LONG TERM...PVN
AVIATION...DGM/PVN
Hazardous weather outlook, Aug 8, 2:00 PM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT THU AUG 8 2013

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-091900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-
300 PM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE MAIN
THREAT WILL BE LOCALLY HEAVY RAIN. MINOR FLOODING OF POOR
DRAINAGE...URBAN..AND LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

NYZ057-062-PAZ039-040-043-044-047-048-072-091900-
DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
300 PM EDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE MAIN
THREAT WILL BE LOCALLY HEAVY RAIN. MINOR FLOODING OF POOR
DRAINAGE...URBAN..AND LOW LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THROUGH FRIDAY AFTERNOON SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE.
THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAIN. MINOR
FLOODING OF POOR DRAINAGE...URBAN..AND LOW LYING AREAS IS
POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEDEN

In the hours before

Special weather statement, Aug 8, 5:46 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
646 PM EDT THU AUG 8 2013

NYZ017-018-025-044-082345-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY-
646 PM EDT THU AUG 8 2013

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...NORTHEASTERN
TOMPKINS...SOUTHEASTERN CAYUGA AND SOUTHEASTERN ONONDAGA COUNTIES...

* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MORAVIA TO GROTON...AND MOVING
  EAST AT 15 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  KELLOGGSVILLE AND NEW HOPE AT 650 PM EDT...
  SEMPRONIUS AND DRESSERVILLE AT 655 PM EDT...
  DRYDEN AT 700 PM EDT...
  GLEN HAVEN AND COMO AT 705 PM EDT...
  SCOTT AND GRACIE AT 710 PM EDT...
  SOUTH CORTLAND AND CORTLAND WEST AT 715 PM EDT...
  VIRGIL AND MUNSONS CORNERS AT 720 PM EDT...
  VESPER AND CORTLAND AT 725 PM EDT...

* OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO PERUVILLE...
  GROTON...FREEVILLE...MC LEAN...NUBIA...HOMER...PREBLE...
  BALTIMORE...EAST HOMER...TULLY...MCGRAW...MCGRAW...FABIUS...
  APULIA...TRUXTON...TRIPOLI...SOLON...KEENEY...FREETOWN CORNERS...
  EAST FREETOWN AND CUYLER.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
RADAR RAINFALL ESTIMATES ARE 1 TO 2 INCHES IN AN HOUR.

LAT...LON 4281 7590 4280 7589 4274 7589 4273 7589
      4251 7589 4246 7650 4281 7649 4285 7590

TAC
Special weather statement, Aug 8, 5:51 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
651 PM EDT THU AUG 8 2013

NYZ015-016-023-025-082330-
SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY-
651 PM EDT THU AUG 8 2013

...STRONG THUNDERSTORM WILL AFFECT SCHUYLER...SOUTHEASTERN SENECA...
SOUTHEASTERN YATES AND WESTERN TOMPKINS COUNTIES...

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR TYRONE...AND
  MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DUNDEE AND TOWNSEND AT 700 PM EDT...
  GLENORA AND ROCK STREAM AT 705 PM EDT...
  WATKINS GLEN AND WATKINS GLEN STATE PARK AT 710 PM EDT...
  HECTOR AND LOGAN AT 715 PM EDT...
  BENNETTSBURG AT 720 PM EDT...
  SEARSBURG AND EAST STEAMBURG AT 725 PM EDT...
  PERRY CITY AND MECKLENBURG AT 730 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

IF ON OR NEAR SOUTHERN SENECA LAKE...SEEK SHELTER NOW. GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

LAT...LON 4256 7715 4263 7667 4262 7661 4263 7655
      4237 7653 4232 7710 4250 7711 4250 7715

DGM
Local storm report, Aug 8, 6:28 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
728 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             GROTON                  42.59N  76.37W
08/08/2013  E0.75 INCH       TOMPKINS           NY   FACEBOOK

&&

JML
Local storm report, Aug 8, 6:54 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             JEFFERSONVILLE          41.78N  74.93W
08/08/2013  M0.88 INCH       SULLIVAN           NY   PUBLIC

0155 PM     TSTM WND DMG     JEFFERSONVILLE          41.78N  74.93W
08/08/2013                   SULLIVAN           NY   911 CALL CENTER

            TWO TREES DOWN ACROSS A ROAD

0458 PM     HEAVY RAIN       1 W BENTON              42.73N  77.08W
08/08/2013  M2.00 INCH       YATES              NY   TRAINED SPOTTER

            LESS THAN ONE HOUR

0539 PM     HEAVY RAIN       1 E VOAK                42.73N  77.12W
08/08/2013  M1.38 INCH       YATES              NY   TRAINED SPOTTER

0705 PM     HAIL             GROTON                  42.59N  76.37W
08/08/2013  E0.75 INCH       TOMPKINS           NY   FACEBOOK

0751 PM     HEAVY RAIN       DRYDEN                  42.49N  76.30W
08/08/2013  M1.25 INCH       TOMPKINS           NY   TRAINED SPOTTER

            LAST 20 MINUTES

&&

JML
Local storm report, Aug 8, 7:03 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     GROTON                  42.59N  76.37W
08/08/2013                   TOMPKINS           NY   911 CALL CENTER

            SEVERAL TREES DOWN

&&

JML
Local storm report, Aug 8, 7:07 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
807 PM EDT THU AUG 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 SW VIRGIL             42.50N  76.21W
08/08/2013                   CORTLAND           NY   911 CALL CENTER

            SOME TREES AND WIRES DOWN. MINOR ROAD FLOODING

&&

JML

The radar

The Binghamton radar (KBGM), 53 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

16 flash flood. Local standard time, as filed.

Flash Flood, Tompkins

When
August 8, 7:43 PM EST to 11:15 PM EST
Where
Tompkins County, 1.45 mi WNW of Ithaca to 0.78 mi NE of Willow Creek
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
42.458, -76.527

Water was reported to be running across Route 89 from near Taughannock Falls, southward to Ithaca. One foot of water and debris was across the road in spots.

Flash Flood, Tompkins

When
August 8, 7:59 PM EST to 11:15 PM EST
Where
Tompkins County, 2.22 mi SSW of Waterburg to 3.28 mi NNW of Ithaca Grund Fld Arp
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
42.470, -76.686

Harvey Hill Road and Fish Road were closed due to flooding.

Flash Flood, Cortland

When
August 8, 9:15 PM EST to 11:15 PM EST
Where
Cortland County, 1.23 mi SE of Munsons Corners to 0.72 mi WNW of Cortland Arpt
Cause
Heavy Rain
Property damage
$25,000
Reported by
State Official
Coordinates
42.570, -76.180

Significant flooding was reported in Cortlandville.

Flash Flood, Tompkins

When
August 8, 9:15 PM EST to 11:15 PM EST
Where
Tompkins County, 0.76 mi NW of Enfield to 1.12 mi SSE of Applegate Corner
Cause
Heavy Rain
Property damage
$75,000
Reported by
State Official
Coordinates
42.438, -76.640

A bridge was washed out at the intersection of Harvey Hill Road and State Route 327.

Flash Flood, Tompkins

When
August 8, 9:15 PM EST to 11:15 PM EST
Where
Tompkins County, 0.69 mi S of Ithaca to 2.11 mi S of Myers
Cause
Heavy Rain
Property damage
$50,000
Reported by
State Official
Coordinates
42.440, -76.500

Flood waters covered numerous roads in the area, especially along Routes 96 and 89 to the north of Ithaca.

Flash Flood, Chemung

When
August 8, 9:30 PM EST to 11:15 PM EST
Where
Chemung County, 3.25 mi NNE of Chambers to 4.29 mi NW of Big Flats
Cause
Heavy Rain
Property damage
$75,000
Reported by
Public
Coordinates
42.296, -76.935

Extensive flooding was reported along State Route 414. Water was covering roads in several areas and was into houses.

Flash Flood, Cortland

When
August 8, 9:32 PM EST to 11:15 PM EST
Where
Cortland County, 0.04 mi SSE of Munsons Corners to 0.87 mi SSW of Cortland
Cause
Heavy Rain
Property damage
$100,000
Reported by
State Official
Coordinates
42.579, -76.200

Severe flooding was reported in Cortlandville within the Walmart parking lot. People were trapped on top of their vehicles and rescued by emergency personnel.

Flash Flood, Chemung

When
August 8, 10:00 PM EST to 11:15 PM EST
Where
Chemung County, 0.99 mi SW of Tompkins Corners to 1.95 mi W of Millport
Cause
Heavy Rain
Property damage
$150,000
Reported by
911 Call Center
Coordinates
42.192, -76.896

Major flash flooding was reported in Millport with several roads washed away.

Flash Flood, Steuben

When
August 8, 10:00 PM EST to 11:15 PM EST
Where
Steuben County, 1.12 mi S of Meads Creek to 1.44 mi ESE of Hornby
Cause
Heavy Rain
Property damage
$25,000
Reported by
State Official
Coordinates
42.254, -77.103

Significant flooding was reported on Route 414 near the Steuben and Chemung county line. People were rescued from the roof of a car, and a nearby campground was evacuated.

Flash Flood, Cortland

When
August 8, 10:10 PM EST to 11:15 PM EST
Where
Cortland County, 1.14 mi WSW of Cortland Arpt to 0.41 mi S of Cortland Arpt
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
42.592, -76.220

Serious flash flooding was reported in the area with 120 people currently being evacuated to Red Cross shelters.

Flash Flood, Tioga

When
August 8, 10:17 PM EST to August 9, 2:55 AM EST
Where
Tioga County, 3.05 mi SW of Richford to 0.56 mi NNE of Berkshire
Cause
Heavy Rain
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
42.321, -76.245

There were several road closures in the area due to flooding.

Flash Flood, Cortland

When
August 8, 11:30 PM EST to August 9, 2:20 AM EST
Where
Cortland County, 1.23 mi SE of Munsons Corners to 0.49 mi S of South Cortland
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
42.570, -76.180

Water was rushing over McLean Road near the SPCA.

Flash Flood, Steuben

When
August 8, 11:30 PM EST to August 9, 2:20 AM EST
Where
Steuben County, 0.86 mi NE of Ferenbaugh to 2.07 mi ESE of Ferenbaugh
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.210, -76.990

Post Creek was flooding, and threatening the Ferenbaugh Campground. Camp residents were being evacuated along Route 414.

Flash Flood, Chemung

When
August 8, 11:50 PM EST to August 9, 2:30 AM EST
Where
Chemung County, 3.61 mi NW of Big Flats to 0.44 mi NW of Slabtown
Cause
Heavy Rain
Property damage
$20,000
Reported by
911 Call Center
Coordinates
42.173, -76.971

Significant flash flooding was occurring with Sing Sing Road underwater near the airport.

Flash Flood, Schuyler

When
August 9, 12:00 AM EST to 2:30 AM EST
Where
Schuyler County, Beaver Dams to 2.38 mi E of Beaver Dams
Cause
Heavy Rain
Property damage
$50,000
Reported by
Public
Coordinates
42.280, -76.970

Major flash flooding of the Mini Mart was reported near the village of Beaver Dams.

Flash Flood, Tioga

When
August 9, 12:00 AM EST to 2:30 AM EST
Where
Tioga County, 2.19 mi ESE of Willseyville to 1.59 mi NW of Weltonville
Cause
Heavy Rain
Property damage
$75,000
Reported by
911 Call Center
Coordinates
42.269, -76.340

Catatonk Creek overflowed its banks and washed out a bridge.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470301, 470303, 470304, 470305, 470306, 470310, 470311, 470312, 470314, 470315, 470316, 470319, 470320, 470321, 470322, 470324.